MAUDE Adverse Event Report: BIOCOMPATIBLES UK LTD THERASPHERE ADMINISTRATION SET (B BRAUN)

BIOCOMPATIBLES UK LTD THERASPHERE ADMINISTRATION SET (B BRAUN)
Model Number OTT-SPE-FP-001
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2020
Type of Reportable Event Malfunction
Event or Problem Description
The treating physician reported that two administration sets were persistently unwinding at the connection site between the microcatheter and the administration set during a patient case.No leakage, or contamination of microspheres outside the administration set and catheter was reported.The user re-tightened the connection, and allowed the tubing to relax to test the connection.This was repeated until no movement was observed at the connection site.The tubing was noted to retain some of the torque memory to overcome the tightened connection.
 
Additional Manufacturer Narrative
The manufacturer's assessment was made in reference to the ncrp report 106 (us publication from radiation safety organization), which provides guidance on radiation exposure risks from beta emitting particles (such as y-90) on the skin.The ncrp report 160 notes that approximately 10 billion beta hits are required for acute ulceration of the skin.The dose to deep tissue is negligible, as beta radiation is blocked in both soft and hard tissue.For an acute ulceration of the skin to be cause by the beta-radiation emitted by therasphere, a significant concentration of thousands of spheres would have to be placed in a very small area.This event is exceedingly unlikely in the event of a leak or spill from the microcatheter, as the spheres are substantially dispersed.The nrcp report 106 also states that an exposure of approximately 146 gy to the human skin can cause some reddening.This dose is similar to the planned therapeutic dose when injecting therasphere into a lobe of the liver.The effects of minor radiation exposure to the skin (e.G.Reddening, or sunburn-type symptoms) resolve on their own over the course of weeks.The initial mdr was submitted conservatively while a full impact assessment of the reported radiation contamination was performed.The assessment concluded that no serious injury occured in this event from the reported malfunction, nor could it occur if the malfunction were to recur.
 
Event or Problem Description
The treating physician reported that two administration sets were persistently unwinding at the connection site between the microcatheter and the administration set during a patient case.No leakage or contamination of microspheres outside the administration set and catheter was reported.The user re-tightened the connection, and allowed the tubing to relax to test the connection.This was repeated until no movement was observed at the connection site.The tubing was noted to retain some of the torque memory to overcome the tightened connection.

Brand Name
THERASPHERE ADMINISTRATION SET (B BRAUN)
Common Device Name
THERASPHERE
Manufacturer (Section D)
BIOCOMPATIBLES UK LTD
chapman house farnham bus park
weydon lane
farnham, GU9 8 QL
UK  GU9 8QL
MDR Report Key10972532
Report Number3002124543-2020-00025
Device Sequence Number17197237
Product Code NAW
UDI-Device Identifier05060116920635
UDI-Public05060116920635
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
H980006
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOTT-SPE-FP-001
Device Lot Number0061673700
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2020
Supplement Date Received by Manufacturer12/11/2020
Initial Report FDA Received Date12/08/2020
Supplement Report FDA Received Date01/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1